MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 CURVED ACET SHELL INSERTER; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. G7 CURVED ACET SHELL INSERTER; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the offset cup inserter was damaged prior to surgery.The interlocking screw of the device was cross threaded and could not be used in surgery.No known impact or consequence to the patient.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d9, d10, g3, g6, h2, h3, h6, h10 d10: 110003454 g7 curved inserter thd shaft 066949 visual examination of the returned product identified the threaded shaft was stuck inside of the inserter.The shaft was removed for further evaluation.There was no damage to the threads of the shaft.The head and shaft do have scuffing and galling.The returned inserter has indentations to the strike plate and to the junction location.The inside of the shaft also has scuffing and galling.The tip of the device has galling and raised material around the thru hole.The threaded shaft was checked for length, shaft, and head diameter with all three measurements falling within specification.The inserter thru hole was checked with pin gages and did not accept the minimum sized gage due to the extra material that had been raised around the tip and inside of the shaft.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.This complaint can be confirmed via the returned product evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
G7 CURVED ACET SHELL INSERTER
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20662459
Report Number0001825034-2024-02662
Device Sequence Number15511698
Product Code PBI
UDI-Device Identifier00880304543324
UDI-Public(01)00880304543324(11)160406(10)256090
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110003453
Device Lot Number256090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown